MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Entrapment of Device (1212); Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that part of the coil protruded from catheter tip upon removal.The target lesion was in the arteriovenous fistula.A 8mm x 20cm pe f-idc interlock was selected for use.During the procedure, it was noted that the coil was pushed into the microcatheter, a great resistance was felt.The coil could not be pushed out after being pushed halfway.After repeated attempts, it still could not be pushed out into the distal of the catheter.The device was removed from the patient together with the catheter with part of the coil protruding from the catheter tip.It was also found that the coil had been stretched upon removal.The procedure was completed with another of the same device.No complications reported and the patient was in stable condition after procedure.
 
Event or Problem Description
It was reported that part of the coil protruded from catheter tip upon removal.The target lesion was in the arteriovenous fistula.A 8mm x 20cm pe f-idc interlock was selected for use.During the procedure, it was noted that when the coil was pushed into the microcatheter, a great resistance was felt.The coil could not be pushed out after being pushed halfway.After repeated attempts, it still could not be pushed out into the distal end of the catheter.The device was removed from the patient together with the catheter with part of the coil protruding from the catheter tip.It was also found that the coil had been stretched upon removal.The procedure was completed with another of the same device.No complications were reported and the patient was in stable condition after procedure.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.Visual inspection revealed that only the main coil was returned.It was observed that the main coil was bent and stretched at the primary and zap tip section.Functional testing could not be performed since only the main coil was returned.The coil arm outer diameter (od), zap tip od, and primary coil od passed the dimensional inspection.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18732259
Report Number2124215-2024-06157
Device Sequence Number20319302
Product Code KRD
UDI-Device Identifier08714729765011
UDI-Public08714729765011
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2025
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0030597536
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/24/2024
Supplement Date Received by Manufacturer03/13/2024
Initial Report FDA Received Date02/19/2024
Supplement Report FDA Received Date04/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER-HIDA ASAHI STD125-26S; MICROCATHETER-HIDA ASAHI STD125-26S
Patient Age41 YR
Patient SexMale
Patient Weight65 KG